Back to Journals » International Medical Case Reports Journal » Volume 2

Myopathy following postoperative ablative radioiodine for follicular carcinoma of the thyroid

Authors Price H, Jayagopal V

Published 19 March 2009 Volume 2009:2 Pages 11—13

DOI https://doi.org/10.2147/IMCRJ.S5254

Review by Single anonymous peer review

Peer reviewer comments 2

Download Article [PDF] 

Hermione C Price, Vijay Jayagopal

Centre for Diabetes and Endocrinology, York Hospital, York, UK

Abstract: We highlight a case of disabling myopathy following radioablative iodine treatment for follicular carcinoma of the thyroid. A 34-year-old man presented with a tender neck swelling, ultrasound and biopsy were suggestive of thyroid malignancy. Thyroidectomy was undertaken and histology confirmed follicular carcinoma of the thyroid. Treatment with ablative radioiodine followed and within days the patient developed disabling myopathy. Investigations to date do not reveal any other cause for the myopathy and there is no evidence to suggest that this is a paraneoplastic phenomenon. We believe this is the first reported case of ablative radioiodine-induced mypoathy.

Keywords: thyroid neoplasms, muscular diseases, iodine radioisotopes

Creative Commons License This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at https://www.dovepress.com/terms.php and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.

Download Article [PDF]